MAUDE Adverse Event Report: ORTHALIGN, INC. ORTHALIGN PLUS UNIT; NAVIGATION UNIT

ORTHALIGN, INC. ORTHALIGN PLUS UNIT; NAVIGATION UNIT
Model Number 403001-08
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 05/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time the product has not been returned for investigation.Once the product is returned an investigation into the alleged accuracy issue will be performed.With an abundance of caution this report is being filed with the understanding of the potential patient harm that could be caused to the patient by an inaccurate device measurement.
 
Event or Problem Description
It was reported that the femoral and tibia cuts were made using the orhalign computer.After completion of cuts the surgeon thought the tibia cut looked like it had an anterior slope of around 10 degrees (the jig was dialed to zero degrees v/v and zero degrees posterior slope).He also thought the femoral cut was in too much flexion + in varus (jig was set to zero gegrees v/v and 3 degrees fem flexion).Tibia had to be recut with extramedullary guide.
 
Additional Manufacturer Narrative
A review of the device history record (dhr) was conducted.The device passed all manufacturing specifications prior to release.No fault could be found with the returned navigation unit.The navigation unit powered up and successfully passed horizontal, vertical, and side calibration.The unit also successfully completed multiple simulated maneuvers during testing.The navigation unit was found to function as design.The navigation log was available for review, and it showed nine very brief sessions before session 10, where the failure event was found.Sessions 1, 2, 3, and 6 were interrupted by battery errors.Session 5 had a watchdog error.Sessions 4, 7, 8, and 9 were brief sessions where the nav was powered on successfully, and the user powered the device down shortly after.In the 10th session, the nav was powered on and paired to rs s/n (b)(6) and tka was performed.Tibia spirit angles displayed 0 degrees.The femur offset angles were measured at 3.08 and 9.05 degrees.The root cause of the failure was found to be a bug in the 4.22 sw that can cause inaccurate values.Software design improvements for the orthalign plus unit have been initiated to address this issue.

Brand Name
ORTHALIGN PLUS UNIT
Common Device Name
NAVIGATION UNIT
Manufacturer (Section D)
ORTHALIGN, INC.
120 columbia
suite 500
aliso viejo CA 92656
Manufacturer (Section G)
ORTHALIGN, INC.
120 columbia
suite 500
aliso viejo CA 92656
Manufacturer Contact
karyl haskell
120 columbia
suite 500
aliso viejo, CA 92656
MDR Report Key14824878
Report Number3007521480-2022-00007
Device Sequence Number17354564
Product Code OLO
UDI-Device Identifier00851977007901
UDI-Public00851977007901
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K103829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number403001-08
Device Catalogue Number403001
Device Lot Number210731018LS
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2022
Supplement Date Received by Manufacturer06/29/2022
Initial Report FDA Received Date06/26/2022
Supplement Report FDA Received Date07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown